MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 26mar2024.An embold fibered detachable coil system was selected for use in the embolization procedure.Prior to breaking the proximal release perforation, the physician could feel that the coil had detached within the microcatheter.The coil and microcatheter were removed as one unit without issue.The coil was replaced, and the procedure was completed successfully.There were no reported patient complications.However, device analysis revealed the distal coupler was detached from the coil.
 
Additional Manufacturer Narrative
Device analysis: the product was returned to boston scientific for analysis.Returned product consisted of a delivery wire and a severely damaged, stretched coil.Microscopic analysis showed that the perforations were intact.The delivery wire was returned with no damage.The distal and proximal couplers were attached to the delivery wire via the pull wire.No damage on the delivery sheath and delivery wire were noticed.The couplers showed no damage.The coil was severely stretched and separated from the distal coupler.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19104963
Report Number2124215-2024-18953
Device Sequence Number15387860
Product Code KRD
UDI-Device Identifier08714729983613
UDI-Public08714729983613
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0032910747
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2024
Initial Report FDA Received Date04/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown